Missouri, 2025

Winter Storm and Winter Weather in Missouri, January 9 to 10, 2025

January 9 to 10, 2025 · NWS SGF · 33 events in 33 counties and zones

A significant winter storms moved into the Ozarks with accumulating, relatively widespread moderate to heavy snow. Some banding resulted in varying accumulations over short distances.

Where it happened

Every event with a place to put it; 33 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

A significant winter storms moved into the Ozarks with accumulating, relatively widespread moderate to heavy snow. Some banding resulted in varying accumulations over short distances. Highest snow totals occurred where snow bands set up, generally along and south of I-44 and especially near the Arkansas and Missouri border. Snowfall accumulations from 2 to 8 inches were reported across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jan 9, 1:40 PM CST, 3 hours 20 minutes earlier. Its key messages:

  • Accumulating snowfall likely late this afternoon through Friday morning. Highest snowfall amounts across southern Missouri.
  • Winter storm warning has been expanded northward up to the I-44 corridor and now includes Springfield, Joplin, Marshfield, Houston and Salem. Generally 5 to 7 inches in the warning area and 3 to 4 inches in the advisory area.
  • High confidence in minor to moderate travel impacts through the Friday morning commute.
  • Below normal temperatures linger through early next week, before trending closer to near normal. Little to no precipitation chances.
Area forecast discussion, Jan 9, 1:40 PM CST, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
140 PM CST Thu Jan 9 2025

.KEY MESSAGES...

- Accumulating snowfall likely late this afternoon through
  Friday morning. Highest snowfall amounts across southern
  Missouri.

- Winter storm warning has been expanded northward up to the
  I-44 corridor and now includes Springfield, Joplin,
  Marshfield, Houston and Salem. Generally 5 to 7 inches in the
  warning area and 3 to 4 inches in the advisory area.

- High confidence in minor to moderate travel impacts through
  the Friday morning commute.

- Below normal temperatures linger through early next week, before
  trending closer to near normal. Little to no precipitation
  chances.

&&

.SHORT TERM /THROUGH FRIDAY NIGHT/...
Issued at 140 PM CST Thu Jan 9 2025

Synoptic overview and current conditions: Water vapor imagery
and upper level analysis show the upper low south of the 4
corners region with a strong upper level jet(100-120kts)
southeast of the low from TX into northeast OK. Surface low was
located off the southeast TX coastline well to the south of us.
Regional radar was showing the northern edge of most of the snow
entering northwest AR and northeast OK, although some recent new
development since around 11 am was occurring over southeast KS.
Temperatures across the area were in the upper 20s to low 30s,
however the soundings remain supportive of all snow with cold
enough temperatures aloft.

Rest of the afternoon: Area of snow will continue to lift
northeast into the southwest portion of the CWA through the
afternoon and to near the US60 corridor by late afternoon and
early evening. Snowfall may be moderate to heavy at times and
should begin to accumulate due to the recent extreme cold
surface temperatures.

Tonight-Friday: Upper level jet will strengthen over the area
and upper dynamics are supportive of strong synoptic scale
lifting aloft and within the dendritic snow growth zone(minus 10
to minus 20 deg C). Soundings show fairly decent saturation
throughout most of the sounding tonight into early Friday
morning as well. There may be some banded snow that also
develops within a 850-600mb frontogenetic zone which would
support even higher snow rates. Our HiRes model QPF has
increased slightly from last nights values and our snow totals
have also increased slightly. Generally have 12-14 snow ratios
which is yielding about 3-5 inches of snow north of I-44 and 5
to 7 inches south of I-44. As a result of the increased snow
totals, we are going add some counties to the northern boundary
of the current winter storm warning which will now include
Joplin, Springfield, Marshfield, Houston and Salem. Temperatures
tonight will generally dip down into the mid 20s for lows. There
shouldn't be any drifting of snow with fairly light winds.

Snow should end from west to east, beginning Friday morning from
southeast Kansas to along the US 60 corridor and then the
afternoon in the east. We will continue the WS.W and WW.Y from
23z this afternoon through 00z tomorrow evening. Highs on Friday
will be in the low to mid 30s. Lows on Friday night should dip
back into the teens for most locations.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Issued at 140 PM CST Thu Jan 9 2025

Another frontal boundary is expected to move through the area
Saturday night into Sunday. Current model indications are for
any measurable precipitation with this front to remain north of
the area. Temperatures ahead of the front should warm into the
mid 30s to low 40s with lows in the low to mid 20s.

Behind the front we'll be dropping back into the teens on Sunday
night and highs only in the mid 20s to low 30s on Monday. The
cold temperatures will linger into Tuesday, but we should start
to warm back closer to normal readings by the middle to late
portions of next week as the upper trough shifts to the east and
we become more zonal aloft.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1132 AM CST Thu Jan 9 2025

For the 18z TAFS, at the onset, we have VFR ceilings with mid
and high level cloud cover having already spread into the area
from the southwest ahead of the next storm system. Regional
radar trends and observations show the northern edge of the
precipitation(snow) beginning to shift into northeast OK as of
1730z, steadily shifting northeast. Ceilings will continue to
lower this afternoon with snow beginning at JLN by 21-22z and
SGF/BBG by 23-01z. Flight categories will initially drop into
MVFR as the snow begins, but it should not take long to drop
into IFR and then eventually LIFR at times during the late
evening/overnight and Friday morning. Surface winds should be
fairly light and variable.

&&

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Winter Weather Advisory from 5 PM this afternoon to 6 PM CST
     Friday for KSZ073-097.
     Winter Storm Warning from 5 PM this afternoon to 6 PM CST
     Friday for KSZ101.
MO...Winter Weather Advisory from 5 PM this afternoon to 6 PM CST
     Friday for MOZ055>058-066>071-077>081-089.
     Winter Storm Warning from 5 PM this afternoon to 6 PM CST
     Friday for MOZ082-083-088-090>098-101>106.

&&

SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Lindenberg
Hazardous weather outlook, Jan 9, 2:02 PM CST, 2 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
202 PM CST Thu Jan 9 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-102015-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
202 PM CST Thu Jan 9 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

 Significant snow risk.

DISCUSSION...

Snow will begin to accumulate this afternoon over southwest
Missouri and southeast Kansas and then spread northeast into the
remainder of the area this evening and tonight. Snow will be heavy
at times and will limit visibility to under a half mile in the
moderate to heavier bands of snow. A winter storm warning is in
effect roughly along and south of the I-44 corridor with a winter
weather advisory north of I-44. Hazardous travel conditions are
expected as the snow begins to accumulate.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The snow will continue into Friday morning, but should then
diminish from west to east during the morning into the afternoon.
Storm total snowfall from 3 to 4 inches are expected north of I-44
with 5 to 7 inches of snow south of the Interstate.

Cold temperatures are expected into early next week with lows
dipping into the teens Sunday night through Tuesday night.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

28 winter storm, 5 winter weather. Local standard time, as filed.

Winter Storm, Barry

When
January 9, 5:00 PM CST to January 10, 6:00 PM CST
Where
Barry forecast zone
Reported by
Public
Coordinates
36.710, -93.829 (the zone’s center; the record gives no point)

Precipitation started as a light snow during the evening of January 9 with the snow then continuing overnight into the afternoon hours of January 10. Snow amounts between 5 and 8 inches fell across the county. A public report of a measured storm total of 8 inches of snow was received from Washburn. Roads became snow covered and slippery. Numerous schools were closed on Friday, January 10.

Winter Storm, Barton

When
January 9, 5:00 PM CST to January 10, 6:00 PM CST
Where
Barton forecast zone
Reported by
Public
Coordinates
37.502, -94.347 (the zone’s center; the record gives no point)

Precipitation started as a light snow during the evening of January 9 with the snow then continuing overnight into the afternoon hours of January 10. Snow amounts between 3 and 5 inches fell across the county. A public report of a measured storm total of 4.5 inches of snow was received from Lamar. Roads became snow covered and slippery. Numerous schools were closed on Friday, January 10.

Winter Weather, Benton

When
January 9, 5:00 PM CST to January 10, 6:00 PM CST
Where
Benton forecast zone
Reported by
Public
Coordinates
38.295, -93.288 (the zone’s center; the record gives no point)

Precipitation started as a light snow during the evening of January 9 with the snow then continuing overnight into the afternoon hours of January 10. Snow amounts between 3 and 4 inches fell across the county. A public report of a measured storm total of 4 inches of snow was received from Racket and Lakeview Heights. Roads became snow covered and slippery. Numerous schools were closed on Friday, January 10.

Winter Weather, Camden

When
January 9, 5:00 PM CST to January 10, 6:00 PM CST
Where
Camden forecast zone
Reported by
Public
Coordinates
38.027, -92.766 (the zone’s center; the record gives no point)

Precipitation started as a light snow during the evening of January 9 with the snow then continuing overnight into the afternoon hours of January 10. Snow amounts between 2 and 4 inches fell across the county. A public report of a measured storm total of 3.8 inches of snow was received from near Camdenton. Roads became snow covered and slippery. Numerous schools were closed on Friday, January 10.

Winter Storm, Cedar

When
January 9, 5:00 PM CST to January 10, 6:00 PM CST
Where
Cedar forecast zone
Reported by
Public
Coordinates
37.724, -93.857 (the zone’s center; the record gives no point)

Precipitation started as a light snow during the evening of January 9 with the snow then continuing overnight into the afternoon hours of January 10. Snow amounts between 3 and 6 inches fell across the county. A public report of a measured storm total of 5.5 inches of snow was received from Stockton. Roads became snow covered and slippery. Numerous schools were closed on Friday, January 10.

Winter Storm, Christian

When
January 9, 5:00 PM CST to January 10, 6:00 PM CST
Where
Christian forecast zone
Reported by
Public
Coordinates
36.970, -93.189 (the zone’s center; the record gives no point)

Precipitation started as a light snow during the evening of January 9 with the snow then continuing overnight into the afternoon hours of January 10. Snow amounts between 4 and 6 inches fell across the county. A public report of a measured storm total of 6 inches of snow was received from Ozark. Roads became snow covered and slippery. Numerous schools were closed on Friday, January 10.

Winter Storm, Dade

When
January 9, 5:00 PM CST to January 10, 6:00 PM CST
Where
Dade forecast zone
Reported by
Public
Coordinates
37.432, -93.850 (the zone’s center; the record gives no point)

Precipitation started as a light snow during the evening of January 9 with the snow then continuing overnight into the afternoon hours of January 10. Snow amounts between 3 and 5 inches fell across the county. A public report of a measured storm total of 5 inches of snow was received from Arcola. Roads became snow covered and slippery. Numerous schools were closed on Friday, January 10.

Winter Storm, Dallas

When
January 9, 5:00 PM CST to January 10, 6:00 PM CST
Where
Dallas forecast zone
Reported by
Public
Coordinates
37.680, -93.024 (the zone’s center; the record gives no point)

Precipitation started as a light snow during the evening of January 9 with the snow then continuing overnight into the afternoon hours of January 10. Snow amounts between 3 and 5 inches fell across the county. A public report of a measured storm total of 5 inches of snow was received from Buffalo. Roads became snow covered and slippery. Numerous schools were closed on Friday, January 10.

Winter Storm, Dent

When
January 9, 5:00 PM CST to January 10, 6:00 PM CST
Where
Dent forecast zone
Reported by
Public
Coordinates
37.607, -91.508 (the zone’s center; the record gives no point)

Precipitation started as a light snow during the evening of January 9 with the snow then continuing overnight into the afternoon hours of January 10. Snow amounts between 3 and 5 inches fell across the county. A public report of a measured storm total of 4.5 inches of snow was received from Salem. Roads became snow covered and slippery. Numerous schools were closed on Friday, January 10.

Winter Storm, Douglas

When
January 9, 5:00 PM CST to January 10, 6:00 PM CST
Where
Douglas forecast zone
Reported by
Public
Coordinates
36.933, -92.499 (the zone’s center; the record gives no point)

Precipitation started as a light snow during the evening of January 9 with the snow then continuing overnight into the afternoon hours of January 10. Snow amounts between 4 and 6 inches fell across the county. A public report of a measured storm total of 5 inches of snow was received from Ava. Roads became snow covered and slippery. Numerous schools were closed on Friday, January 10.

Winter Storm, Greene

When
January 9, 5:00 PM CST to January 10, 6:00 PM CST
Where
Greene forecast zone
Reported by
Public
Coordinates
37.258, -93.342 (the zone’s center; the record gives no point)

Precipitation started as a light snow during the evening of January 9 with the snow then continuing overnight into the afternoon hours of January 10. Snow amounts between 5 and 8 inches fell across the county. A public report of a measured storm total of 7.2 inches of snow was received from near Glidewell. Roads became snow covered and slippery. Numerous schools were closed on Friday, January 10.

Winter Storm, Hickory

When
January 9, 5:00 PM CST to January 10, 6:00 PM CST
Where
Hickory forecast zone
Reported by
Public
Coordinates
37.941, -93.321 (the zone’s center; the record gives no point)

Precipitation started as a light snow during the evening of January 9 with the snow then continuing overnight into the afternoon hours of January 10. Snow amounts between 4 and 6 inches fell across the county. A public report of a measured storm total of 5 inches of snow was received from Wheatland. Roads became snow covered and slippery. Numerous schools were closed on Friday, January 10.

Winter Storm, Howell

When
January 9, 5:00 PM CST to January 10, 6:00 PM CST
Where
Howell forecast zone
Reported by
Public
Coordinates
36.774, -91.886 (the zone’s center; the record gives no point)

Precipitation started as a light snow during the evening of January 9 with the snow then continuing overnight into the afternoon hours of January 10. Snow amounts between 3 and 7 inches fell across the county. A public report of a measured storm total of 6.5 inches of snow was received from Lanton. Roads became snow covered and slippery. Numerous schools were closed on Friday, January 10.

Winter Storm, Jasper

When
January 9, 5:00 PM CST to January 10, 6:00 PM CST
Where
Jasper forecast zone
Reported by
Public
Coordinates
37.204, -94.341 (the zone’s center; the record gives no point)

Precipitation started as a light snow during the evening of January 9 with the snow then continuing overnight into the afternoon hours of January 10. Snow amounts between 4 and 6 inches fell across the county. A public report of a measured storm total of 6 inches of snow was received from Carterville. Roads became snow covered and slippery. Numerous schools were closed on Friday, January 10.

Winter Storm, Laclede

When
January 9, 5:00 PM CST to January 10, 6:00 PM CST
Where
Laclede forecast zone
Reported by
Public
Coordinates
37.658, -92.590 (the zone’s center; the record gives no point)

Precipitation started as a light snow during the evening of January 9 with the snow then continuing overnight into the afternoon hours of January 10. Snow amounts between 3 and 6 inches fell across the county. A public report of a measured storm total of 5.5 inches of snow was received from Lebanon. Roads became snow covered and slippery. Numerous schools were closed on Friday, January 10.

Winter Storm, Lawrence

When
January 9, 5:00 PM CST to January 10, 6:00 PM CST
Where
Lawrence forecast zone
Reported by
Public
Coordinates
37.106, -93.833 (the zone’s center; the record gives no point)

Precipitation started as a light snow during the evening of January 9 with the snow then continuing overnight into the afternoon hours of January 10. Snow amounts between 5 and 8 inches fell across the county. A public report of a measured storm total of 7.5 inches of snow was received from Mount Vernon. Roads became snow covered and slippery. Numerous schools were closed on Friday, January 10.

Winter Storm, McDonald

When
January 9, 5:00 PM CST to January 10, 6:00 PM CST
Where
McDonald forecast zone
Reported by
Public
Coordinates
36.629, -94.348 (the zone’s center; the record gives no point)

Precipitation started as a light snow during the evening of January 9 with the snow then continuing overnight into the afternoon hours of January 10. Snow amounts between 5 and 7 inches fell across the county. A public report of a measured storm total of 6.3 inches of snow was received from near Anderson. Roads became snow covered and slippery. Numerous schools were closed on Friday, January 10.

Winter Weather, Miller

When
January 9, 5:00 PM CST to January 10, 6:00 PM CST
Where
Miller forecast zone
Reported by
Public
Coordinates
38.215, -92.428 (the zone’s center; the record gives no point)

Precipitation started as a light snow during the evening of January 9 with the snow then continuing overnight into the afternoon hours of January 10. Snow amounts between 2 and 4 inches fell across the county. A public report of a measured storm total of 3.8 inches of snow was received from Lake Ozark. Roads became snow covered and slippery. Numerous schools were closed on Friday, January 10.

Winter Weather, Morgan

When
January 9, 5:00 PM CST to January 10, 6:00 PM CST
Where
Morgan forecast zone
Reported by
Public
Coordinates
38.424, -92.886 (the zone’s center; the record gives no point)

Precipitation started as a light snow during the evening of January 9 with the snow then continuing overnight into the afternoon hours of January 10. Snow amounts between 2 and 4 inches fell across the county. A public report of a measured storm total of 3 inches of snow was received from Versailles. Roads became snow covered and slippery. Numerous schools were closed on Friday, January 10.

Winter Storm, Newton

When
January 9, 5:00 PM CST to January 10, 6:00 PM CST
Where
Newton forecast zone
Reported by
Public
Coordinates
36.906, -94.339 (the zone’s center; the record gives no point)

Precipitation started as a light snow during the evening of January 9 with the snow then continuing overnight into the afternoon hours of January 10. Snow amounts between 5 and 7 inches fell across the county. A public report of a measured storm total of 7 inches of snow was received from near Neosho. Roads became snow covered and slippery. Numerous schools were closed on Friday, January 10.

Winter Storm, Oregon

When
January 9, 5:00 PM CST to January 10, 6:00 PM CST
Where
Oregon forecast zone
Reported by
Public
Coordinates
36.687, -91.403 (the zone’s center; the record gives no point)

Precipitation started as a light snow during the evening of January 9 with the snow then continuing overnight into the afternoon hours of January 10. Snow amounts between 4 and 8 inches fell across the county. A public report of a measured storm total of 8 inches of snow was received from near Bardley and Wilderness. Roads became snow covered and slippery. Numerous schools were closed on Friday, January 10.

Winter Storm, Ozark

When
January 9, 5:00 PM CST to January 10, 6:00 PM CST
Where
Ozark forecast zone
Reported by
Public
Coordinates
36.649, -92.445 (the zone’s center; the record gives no point)

Precipitation started as a light snow during the evening of January 9 with the snow then continuing overnight into the afternoon hours of January 10. Snow amounts between 3 and 5 inches fell across the county. A public report of a measured storm total of 5 inches of snow was received from near Three Brothers. Roads became snow covered and slippery. Numerous schools were closed on Friday, January 10.

Winter Weather, Phelps

When
January 9, 5:00 PM CST to January 10, 6:00 PM CST
Where
Phelps forecast zone
Reported by
Public
Coordinates
37.877, -91.792 (the zone’s center; the record gives no point)

Precipitation started as a light snow during the evening of January 9 with the snow then continuing overnight into the afternoon hours of January 10. Snow amounts between 3 and 4 inches fell across the county. A public report of a measured storm total of 4 inches of snow was received from Newburg. Roads became snow covered and slippery. Numerous schools were closed on Friday, January 10.

Winter Storm, Polk

When
January 9, 5:00 PM CST to January 10, 6:00 PM CST
Where
Polk forecast zone
Reported by
Public
Coordinates
37.617, -93.400 (the zone’s center; the record gives no point)

Precipitation started as a light snow during the evening of January 9 with the snow then continuing overnight into the afternoon hours of January 10. Snow amounts between 3 and 6 inches fell across the county. A public report of a measured storm total of 5.5 inches of snow was received from near Polk. Roads became snow covered and slippery. Numerous schools were closed on Friday, January 10.

Winter Storm, Pulaski

When
January 9, 5:00 PM CST to January 10, 6:00 PM CST
Where
Pulaski forecast zone
Reported by
Public
Coordinates
37.825, -92.208 (the zone’s center; the record gives no point)

Precipitation started as a light snow during the evening of January 9 with the snow then continuing overnight into the afternoon hours of January 10. Snow amounts between 3 and 5 inches fell across the county. A public report of a measured storm total of 5 inches of snow was received from St. Roberts. Roads became snow covered and slippery. Numerous schools were closed on Friday, January 10.

Winter Storm, Shannon

When
January 9, 5:00 PM CST to January 10, 6:00 PM CST
Where
Shannon forecast zone
Reported by
Public
Coordinates
37.157, -91.400 (the zone’s center; the record gives no point)

Precipitation started as a light snow during the evening of January 9 with the snow then continuing overnight into the afternoon hours of January 10. Snow amounts between 4 and 6 inches fell across the county. A public report of a measured storm total of 6 inches of snow was received from Eminence. Roads became snow covered and slippery. Numerous schools were closed on Friday, January 10.

Winter Storm, St. Clair

When
January 9, 5:00 PM CST to January 10, 6:00 PM CST
Where
St. Clair forecast zone
Reported by
Public
Coordinates
38.037, -93.776 (the zone’s center; the record gives no point)

Precipitation started as a light snow during the evening of January 9 with the snow then continuing overnight into the afternoon hours of January 10. Snow amounts between 3 and 6 inches fell across the county. A public report of a measured storm total of 6 inches of snow was received from Collins. Roads became snow covered and slippery. Numerous schools were closed on Friday, January 10.

Winter Storm, Stone

When
January 9, 5:00 PM CST to January 10, 6:00 PM CST
Where
Stone forecast zone
Reported by
Public
Coordinates
36.747, -93.456 (the zone’s center; the record gives no point)

Precipitation started as a light snow during the evening of January 9 with the snow then continuing overnight into the afternoon hours of January 10. Snow amounts between 4 and 5 inches fell across the county. A public report of a measured storm total of 4.8 inches of snow was received from Lampe and Reeds Spring. Roads became snow covered and slippery. Numerous schools were closed on Friday, January 10.

Winter Storm, Taney

When
January 9, 5:00 PM CST to January 10, 6:00 PM CST
Where
Taney forecast zone
Reported by
Public
Coordinates
36.655, -93.041 (the zone’s center; the record gives no point)

Precipitation started as a light snow during the evening of January 9 with the snow then continuing overnight into the afternoon hours of January 10. Snow amounts between 3 and 6 inches fell across the county. A public report of a measured storm total of 6 inches of snow was received from Forsyth. Roads became snow covered and slippery. Numerous schools were closed on Friday, January 10.

Winter Storm, Texas

When
January 9, 5:00 PM CST to January 10, 6:00 PM CST
Where
Texas forecast zone
Reported by
Public
Coordinates
37.317, -91.965 (the zone’s center; the record gives no point)

Precipitation started as a light snow during the evening of January 9 with the snow then continuing overnight into the afternoon hours of January 10. Snow amounts between 4 and 5 inches fell across the county. A public report of a measured storm total of 4.5 inches of snow was received from Bucyrus. Roads became snow covered and slippery. Numerous schools were closed on Friday, January 10.

Winter Storm, Vernon

When
January 9, 5:00 PM CST to January 10, 6:00 PM CST
Where
Vernon forecast zone
Reported by
Public
Coordinates
37.851, -94.342 (the zone’s center; the record gives no point)

Precipitation started as a light snow during the evening of January 9 with the snow then continuing overnight into the afternoon hours of January 10. Snow amounts between 4 and 5 inches fell across the county. A public report of a measured storm total of 5 inches of snow was received from Nevada. Roads became snow covered and slippery. Numerous schools were closed on Friday, January 10.

Winter Storm, Webster

When
January 9, 5:00 PM CST to January 10, 6:00 PM CST
Where
Webster forecast zone
Reported by
Public
Coordinates
37.281, -92.876 (the zone’s center; the record gives no point)

Precipitation started as a light snow during the evening of January 9 with the snow then continuing overnight into the afternoon hours of January 10. Snow amounts between 4 and 6 inches fell across the county. A public report of a measured storm total of 6 inches of snow was received from Marshfield. Roads became snow covered and slippery. Numerous schools were closed on Friday, January 10.

Winter Storm, Wright

When
January 9, 5:00 PM CST to January 10, 6:00 PM CST
Where
Wright forecast zone
Reported by
Public
Coordinates
37.270, -92.469 (the zone’s center; the record gives no point)

Precipitation started as a light snow during the evening of January 9 with the snow then continuing overnight into the afternoon hours of January 10. Snow amounts between 3 and 7 inches fell across the county. A public report of a measured storm total of 6.5 inches of snow was received from Mansfield. Roads became snow covered and slippery. Numerous schools were closed on Friday, January 10.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2025Every state in 2025This day in weather historyWarnings in Missouri, January 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1232134, 1232135, 1232136, 1232137, 1232138, 1232139, 1232140, 1232141, 1232142, 1232143, 1232144, 1232145, 1232146, 1232147, 1232148, 1232149, 1232150, 1232151, 1232152, 1232153, 1232154, 1232155, 1232156, 1232157, 1232158, 1232159, 1232160, 1232161, 1232162, 1232163, 1232164, 1232165, 1232166.